Alert archive / California / High Wind Watches in 2012
High Wind Watch 5, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high wind watch at Feb 29, 2012, 1:58 PM PST. It took effect at Mar 1, 2012, 7:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 29, 2012, 1:58 PM PST (21:58 UTC)
- In effect from
- Mar 1, 2012, 7:00 PM PST
- Expired
- Mar 1, 2012, 3:41 AM PST
- In force
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
113 WWUS76 KLOX 292158 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 158 PM PST WED FEB 29 2012 ...INCREASING WINDS ACROSS MANY PORTIONS OF SOUTHWEST CALIFORNIA THROUGH FRIDAY... .A WEAK WEATHER SYSTEM WILL DROP SOME LIGHT SHOWERS ACROSS THE AREA THIS EVENING. WINDS ARE ALREADY GUSTY ACROSS THE ANTELOPE VALLEY TODAY AND THESE WINDS ARE EXPECTED TO INCREASE FURTHER THURSDAY. THE WINDS WILL SPREAD INTO THE ADJACENT MOUNTAINS THURSDAY...THEN PEAK IN STRENGTH THURSDAY EVENING BEFORE SHIFTING TO NORTHEAST ON FRIDAY AS WE TRANSITION TO A TRADITIONAL SANTA ANA WIND EVENT. WIND ADVISORIES ARE A GOOD BET ACROSS THE LOS ANGELES AND VENTURA COUNTY VALLEYS AND PERHAPS EVEN PORTIONS OF THE COAST FRIDAY WITH THE NORTHEAST WINDS. ADVISORY LEVEL NORTHEAST WINDS MAY CONTINUE INTO EARLY SATURDAY. CAZ059-010600- /O.NEW.KLOX.WI.Y.0021.120301T1700Z-120302T0500Z/ /O.CON.KLOX.WI.Y.0020.000000T0000Z-120301T0500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 158 PM PST WED FEB 29 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM PST THURSDAY. * WINDS AND TIMING...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL WEAKEN SOME OVERNIGHT...THEN INCREASE THURSDAY MORNING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONGEST WINDS WILL BE IN THE AFTERNOON HOURS. * IMPACTS...GUSTY CROSS WINDS WILL IMPACT PORTIONS OF HIGHWAY 14 AND 138 IN THE ANTELOPE VALLEY. STRONG WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH-PROFILE VEHICLES. SUDDEN RESTRICTIONS IN VISIBILITY MAY BE POSSIBLE DUE TO BLOWING DUST AND SAND MAKING TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL.. && $$ CAZ053-054-010600- /O.NEW.KLOX.WI.Y.0021.120301T1700Z-120302T0300Z/ /O.NEW.KLOX.HW.A.0005.120302T0300Z-120302T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 158 PM PST WED FEB 29 2012 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM PST THURSDAY... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM PST THURSDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON. * WINDS AND TIMING...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THURSDAY...INCREASING TO 25 TO 40 MPH WITH GUSTS TO 60 MPH THURSDAY NIGHT...STRONGEST THROUGH THE INTERSTATE 5 CORRIDOR WHERE ISOLATED GUSTS TO 70 MPH ARE POSSIBLE ON THE SURROUNDING PEAKS. WINDS WILL SHIFT TO NORTHEAST EARLY FRIDAY. * IMPACTS...DRIVING THROUGH THE MOUNTAINS...INCLUDING INTERSTATE 5...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...WILL BE TREACHEROUS DUE TO VERY GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WOFFORD
2 follow-up statements
478 WWUS76 KLOX 010447 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 847 PM PST WED FEB 29 2012 ...INCREASING WINDS ACROSS MANY PORTIONS OF SOUTHWEST CALIFORNIA THROUGH FRIDAY... .WINDS HAVE DIMINISHED OVER THE ANTELOPE VALLEY THIS EVENING...BUT WILL INCREASE AGAIN ON THURSDAY. THE WINDS WILL SPREAD INTO THE ADJACENT MOUNTAINS THURSDAY...THEN PEAK IN STRENGTH THURSDAY EVENING BEFORE SHIFTING TO NORTHEAST ON FRIDAY AS WE TRANSITION TO A TRADITIONAL SANTA ANA WIND EVENT. WIND ADVISORIES ARE A GOOD BET ACROSS THE LOS ANGELES AND VENTURA COUNTY VALLEYS AND PERHAPS EVEN PORTIONS OF THE COAST FRIDAY WITH THE NORTHEAST WINDS. ADVISORY LEVEL NORTHEAST WINDS MAY CONTINUE INTO EARLY SATURDAY. CAZ059-011300- /O.EXP.KLOX.WI.Y.0020.000000T0000Z-120301T0500Z/ /O.CON.KLOX.WI.Y.0021.120301T1700Z-120302T0500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 847 PM PST WED FEB 29 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PST THURSDAY... * WINDS AND TIMING...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL WEAKEN SOME OVERNIGHT...THEN INCREASE THURSDAY MORNING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONGEST WINDS WILL BE IN THE AFTERNOON HOURS. * IMPACTS...GUSTY CROSS WINDS WILL IMPACT PORTIONS OF HIGHWAY 14 AND 138 IN THE ANTELOPE VALLEY. STRONG WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH-PROFILE VEHICLES. SUDDEN RESTRICTIONS IN VISIBILITY MAY BE POSSIBLE DUE TO BLOWING DUST AND SAND MAKING TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL.. && $$ CAZ053-054-011300- /O.CON.KLOX.WI.Y.0021.120301T1700Z-120302T0300Z/ /O.CON.KLOX.HW.A.0005.120302T0300Z-120302T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 847 PM PST WED FEB 29 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM PST THURSDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... * WINDS AND TIMING...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THURSDAY...INCREASING TO 25 TO 40 MPH WITH GUSTS TO 60 MPH THURSDAY NIGHT...STRONGEST THROUGH THE INTERSTATE 5 CORRIDOR WHERE ISOLATED GUSTS TO 70 MPH ARE POSSIBLE ON THE SURROUNDING PEAKS. WINDS WILL SHIFT TO NORTHEAST EARLY FRIDAY. * IMPACTS...DRIVING THROUGH THE MOUNTAINS...INCLUDING INTERSTATE 5...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...WILL BE TREACHEROUS DUE TO VERY GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SIRARD
258 WWUS76 KLOX 011141 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 341 AM PST THU MAR 1 2012 ...STRONG AND DAMAGING WINDS TO AFFECT PORTIONS OF SOUTHWEST CALIFORNIA TODAY THROUGH FRIDAY... .WEST TO NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP ACROSS THE ANTELOPE VALLEY THIS MORNING...THEN INCREASE TO 25 TO 40 MPH BY NOON WITH GUSTS TO 60 MPH. THERE WILL BE AREAS OF BLOWING DUST WHICH COULD CAUSE HAZARDOUS DRIVING CONDITION ACROSS THE VALLEY FLOOR. NORTHWEST TO NORTH WINDS WILL DEVELOP ACROSS THE LOS ANGELES COUNTY MOUNTAINS AS WELL LATER THIS MORNING...WITH DAMAGING WIND GUSTS EXPECTED BY LATE THIS AFTERNOON AND EVENING. WINDS WILL THEN SHIFT NORTHEAST AND STRENGTHEN ONCE AGAIN WITH STRONG AND DAMAGING SANTA ANA WINDS EXPECTED THROUGH FRIDAY MORNING AND POSSIBLY INTO THE AFTERNOON HOURS. WIND ADVISORIES WILL ALSO BE IN EFFECT FOR THE USUAL SANTA ANA WIND AFFECTED WIND PRONE VALLEYS OF LOS ANGELES AND VENTURA COUNTIES LATE THIS EVENING THROUGH SATURDAY AFTERNOON. WIND ADVISORIES MIGHT BE NEEDED FOR THE LOS ANGELES AND VENTURA COUNTY COASTAL AREAS TONIGHT INTO FRIDAY. CAZ053-054-011700- /O.UPG.KLOX.HW.A.0005.120302T0300Z-120302T2200Z/ /O.NEW.KLOX.HW.W.0005.120301T2300Z-120302T2000Z/ /O.EXT.KLOX.WI.Y.0021.120301T1700Z-120301T2300Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 341 AM PST THU MAR 1 2012 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 3 PM PST THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS AND TIMING...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THROUGH THE MID AFTERNOON HOURS...INCREASING TO 25 TO 40 MPH WITH GUSTS TO 60 MPH LATE THIS AFTERNOON THROUGH THE EVENING HOURS....STRONGEST THROUGH THE INTERSTATE 5 CORRIDOR WHERE ISOLATED GUSTS TO 70 MPH ARE POSSIBLE ON THE SURROUNDING PEAKS. WINDS WILL SHIFT TO NORTHEAST LATE THURSDAY NIGHT INTO FRIDAY MORNING AND CONTINUE THROUGH AT LEAST FRIDAY MORNING. * IMPACTS...DRIVING THROUGH THE MOUNTAINS...INCLUDING INTERSTATE 5 AND HIGHWAY 14...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...WILL BE TREACHEROUS DUE TO VERY GUSTY WINDS. BE ALERT FOR FLYING DEBRIS. IF ON THE ROAD...KEEP EYES OPEN FOR FALLEN TREES AND DOWNED POWER LINES. SECURE ALL DOORS AND WINDOWS AND STAY INDOORS IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ059-011700- /O.NEW.KLOX.HW.W.0005.120301T2000Z-120302T0600Z/ /O.EXT.KLOX.WI.Y.0021.120301T1200Z-120301T2000Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 341 AM PST THU MAR 1 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING. * WINDS AND TIMING...WEST WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP THIS MORNING. WINDS WILL THEN STRENGTHEN AND BECOME WEST TO NORTHWEST 25 TO 40 MPH WITH GUSTS TO 60 MPH BY NOON TODAY AND CONTINUE THROUGH THIS EVENING BEFORE DIMINISHING SOME OVERNIGHT. PERSONS DRIVING THROUGH THE WARNING AREA ARE ADVISED TO REDUCE SPEEDS. VISIBILITY MAY BE GREATLY REDUCED DUE TO BLOWING DUST AND SAND. BE ALERT FOR SUDDEN WIND GUSTS WHICH CAN MAKE CONTROLLING YOUR VEHICLE DIFFICULT AND DANGEROUS. * IMPACTS...GUSTY CROSS WINDS WILL IMPACT PORTIONS OF HIGHWAY 14 AND 138 IN THE ANTELOPE VALLEY. STRONG WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH-PROFILE VEHICLES. SUDDEN RESTRICTIONS IN VISIBILITY TO NEAR ZERO WILL BE POSSIBLE DUE TO BLOWING DUST AND SAND MAKING TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL.. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ046-011700- /O.NEW.KLOX.HW.W.0005.120302T1100Z-120302T2000Z/ /O.EXB.KLOX.WI.Y.0021.120302T0300Z-120302T1100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 341 AM PST THU MAR 1 2012 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 AM PST FRIDAY... ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO NOON PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO NOON PST FRIDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 7 PM THIS EVENING TO 3 AM PST FRIDAY. * WINDS AND TIMING...NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP THIS EVENING...THEN STRENGTHEN LATE TONIGHT INTO EARLY FRIDAY MORNING THROUGH NOON WITH NORTHEAST WINDS 25 TO 40 MPH AND GUSTS TO 60 MPH. ISOLATED GUSTS TO 70 MPH WILL BE POSSIBLE ABOVE THE HILLS OF POINT MUGU. WINDS WILL BEGIN TO DIMINISH FRIDAY AFTERNOON. * IMPACTS...DRIVING THROUGH THE MOUNTAINS...INCLUDING TOPANGA...MALIBU...KANAN AND DECKER CANYONS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...WILL BE TREACHEROUS DUE TO VERY GUSTY WINDS. BE ALERT FOR FLYING DEBRIS. IF ON THE ROAD...KEEP EYES OPEN FOR FALLEN TREES AND DOWNED POWER LINES. SECURE ALL DOORS AND WINDOWS AND STAY INDOORS IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ044-045-011700- /O.NEW.KLOX.WI.Y.0022.120302T0600Z-120303T2300Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY 341 AM PST THU MAR 1 2012 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST SATURDAY. * WINDS AND TIMING...NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP LATE THIS EVENING AND CONTINUE THROUGH SATURDAY AFTERNOON. THE STRONGEST WIND GUSTS WILL OCCUR EARLY FRIDAY MORNING THROUGH NOON WITH ISOLATED GUSTS TO 50 MPH POSSIBLE. WINDS WILL BEGIN TO DIMINISH SATURDAY AFTERNOON. * IMPACTS...GUSTY CROSS WINDS WILL IMPACT HIGHWAYS 101...23...118 AND 126. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SLOW DOWN AND USE EXTRA CAUTION. KEEP EYES OPEN FOR FALLEN TREES AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ088-011700- /O.EXB.KLOX.WI.Y.0021.120302T0300Z-120303T2300Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 341 AM PST THU MAR 1 2012 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 3 PM PST SATURDAY. * WINDS AND TIMING...NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP THIS EVENING AND PERSIST THROUGH SATURDAY AFTERNOON. THE STRONGEST WIND GUSTS WILL OCCUR EARLY FRIDAY MORNING THROUGH NOON. WINDS WILL DIMINISH SOME BY SATURDAY AFTERNOON. * IMPACTS...GUSTY CROSS WINDS WILL IMPACT INTERSTATE 5 AND HIGHWAY 14. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SLOW DOWN AND USE EXTRA CAUTION. KEEP EYES OPEN FOR BROKEN BRANCHES OR OTHER DEBRIS ON THE ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ547-011700- /O.EXB.KLOX.WI.Y.0021.120302T0300Z-120303T2300Z/ LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY 341 AM PST THU MAR 1 2012 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 3 PM PST SATURDAY. * WINDS AND TIMING...NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL DEVELOP EARLY THIS EVENING AND PERSIST THROUGH SATURDAY AFTERNOON. AREAS MAINLY AFFECTED WILL BE THE NORTHWESTERN PORTION OF THE SAN FERNANDO VALLEY INCLUDING PORTER RANCH...NORTHRIDGE AND GRANADA HILLS. * IMPACTS...GUSTY CROSS WINDS WILL IMPACT HIGHWAY 118 AND THE 405 INTERSTATE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SLOW DOWN AND USE EXTRA CAUTION. KEEP EYES OPEN FOR BROKEN BRANCHES OR OTHER DEBRIS ON THE ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KAPLAN/SMITH
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high wind watch went out at Feb 29, 1:30 PM PST, 28 minutes earlier.
Area forecast discussion, Feb 29, 1:30 PM PST, 28 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 130 PM PST WED FEB 29 2012 .SYNOPSIS... A LOW WILL MOVE ACROSS THE REGION AND SPREAD POSSIBLE PRECIPITATION WITH BREEZY WINDS INTO EARLY THURSDAY. A HIGH WILL MOVE IN FRIDAY WITH GUSTY OFFSHORE WINDS PREDICTED INTO SUNDAY...WITH THE WARMEST AFTERNOONS DURING THE WEEKEND. THE HIGH WILL WEAKEN MONDAY AND THE ONSHORE FLOW WILL INCREASE AND TEMPERATURES WILL DROP. A LOW WILL APPROACH BY TUESDAY FOR MORE CLOUDS AND A TEMPERATURE RETURN TO NEAR NORMAL. && .SHORT TERM (TODAY-SAT)...WEAK SYSTEM SAGGING SOUTH THROUGH THE FORECAST AREA THIS AFTERNOON BRINGING LIGHT SHOWERS NORTH OF PT CONCEPTION. AS THIS SYSTEM DROPS SOUTH OF THE TRANSVERSE RANGES THE DOWNSLOPE PREVAILING NORTHWEST FLOW WILL INHIBIT A LOT OF THE PRECIP FROM REACHING THE GROUND, THOUGH I SUSPECT A FEW SPRINKLES WILL FALL IN MANY AREAS. THE BEST CHANCES FOR MEASURABLE RAIN THOUGH WILL BE EASTERN LA COUNTY WHERE THERE IS STILL A LITTLE BIT OF UPSLOPE INFLUENCE THERE AS THE FRONT REACHES THE SAN GABRIELS. SO PERHAPS A FEW HUNDREDTHS OR EVEN A TENTH OF AN INCH THERE OVERNIGHT, MAINLY FOOTHILLS AND MTNS. PRETTY MUCH A NON-EVENT PRECIP-WISE. ONE THING TO WATCH FOR IS THE POSSIBILITY FOR SOME GRAPEVINE SNOW SHOWERS EARLY THURSDAY AS SNOW LEVELS DROP TO NEAR PASS LEVEL AND INCREASING NORTHWEST FLOW OVERNIGHT WILL PROVIDE SOME LIFTING. NOT EXPECTING MUCH BUT WOULDN'T BE SURPRISED TO SEE SOME LIGHT SNOW OVER THE GRAPEVINE ALONG WITH GUSTY ADVISORY LEVEL WINDS THURSDAY MORNING. THE MAIN IMPACT OF THIS SYSTEM WILL BE THE WINDS, WHICH WILL BE INCREASING THURSDAY INTO THURSDAY NIGHT. PRETTY GOOD SUBSIDENCE WILL HELP TRANSPORT SOME OF THE STRONGER WINDS ALOFT DOWN TO THE SURFACE, AND THE I5 AREA WILL CERTAINLY BE AT RISK FOR WARNING LEVEL WINDS AS THE EVENT PEAKS THURSDAY EVENING THROUGH EARLY FRIDAY MORNING. SO IN ADDITION TO THE LOW END ADVISORY LEVEL WINDS FOR THE ANTELOPE VALLEY TODAY WE SHOULD SEE A STRONGER ADVISORY LEVEL WINDS THERE THURSDAY AND ALSO INCLUDING THE ADJACENT MOUNTAINS. WILL ALSO INCLUDE A HIGH WIND WATCH FOR THE LA/VTU MTNS (BUT FOCUSING ON THE I5 CORRIDOR) THURSDAY EVENING. NORTH WINDS MAY ALSO APPROACH ADVISORY LEVELS THROUGH THE SANTA YNEZ RANGE THURSDAY EVENING AS WELL AS THE SANTA CLARITA VALLEY AS THOSE WINDS FILTER DOWN BELOW THE TEJON PASS. NOT ANTICIPATING WIND ADVISORIES FOR THE LA/VTU COAST THURSDAY BUT COULD SEE SOME GUSTS TO 30-35 MPH BY AFTERNOON. ON FRIDAY WE TRANSITION TO A TRADITIONAL SANTA ANA NORTHEAST WIND EVENT. DECIDED TO EXTEND THE MTN HIGH WIND WATCH THROUGH MID DAY FRIDAY TO INCORPORATE THE SHIFT TO NORTHEAST, THOUGH DIFFERENT AREAS WILL BE IMPACTED AND WINDS MAY NOT BE QUITE AS STRONG. ALSO WILL LIKELY SEE ADVISORY LEVEL NORTHEAST WINDS THROUGH THE LA/VENTURA VALLEYS, SANTA MONICA MOUNTAINS (POSSIBLY CLOSE TO WARNING LEVEL OVER THE PEAKS THERE) AND PERHAPS EVEN THE MALIBU AND VENTURA COAST. WILL SEE HOW THE MODELS COME IN TONIGHT AND THURSDAY AS FAR AS THE STRENGTH OF THE OFFSHORE EVENT FRIDAY BEFORE SETTLING ON HEADLINES FOR THOSE AREAS. ANOTHER COOL AND BREEZY DAY ON TAP THURSDAY WITH HIGHS MAINLY AROUND 60, BUT FEELING COOLER WITH THE STIFF BREEZE. AS WE SHIFT TO NORTHEAST FRIDAY THERE WILL BE A WARMING TREND BUT PRETTY MODEST AT FIRST. MAINLY 60S AT LOWER ELEVATIONS, POSSIBLY A FEW LOWER 70S, UNDER CLEAR SKIES. A GOOD 10 DEGREE JUMP IN HIGHS MOST AREAS SAT, MEANING SOME ISOLATED 80S POSSIBLE. SURFACE PRESSURE GRADIENTS CURRENTLY PROJECTED TO BE A LITTLE STRONGER SATURDAY THAN FRIDAY BUT LESS UPPER SUPPORT. MY SUSPICION IS THE MODELS WILL BACK OFF THE SAT GRADIENT LEAVING JUST SOME ISOLATED GUSTY WINDS, POSSIBLY NEAR ADVISORY LEVEL THROUGH THE USUAL FAVORED PASSES AND CANYONS OF VENTURA/LA COUNTIES. .LONG TERM (SUN-WED)...WARMING TREND TO CONTINUE SUNDAY AS HIGH PRESSURE STRENGTHENS ALOFT. GRADIENTS CONTINUE TO WEAKEN THOUGH SO LESS WIND EXPECTED. A COOLING TREND SET TO BEGIN MONDAY AS THE HIGH WEAKENS AND ONSHORE FLOW STARTS TO RETURN. ON TUESDAY NIGHT THE GFS AND ECMWF SHOW A SYSTEM DROPPING THROUGH THE INTERMOUNTAIN WEST WITH THE ECMWF MUCH SHARPER AND COLDER. TOO INSIDE AND DRY FOR PRECIP THIS FAR WEST, BUT IT COULD BE A SETUP FOR A DECENT OFFSHORE EVENT FOR THE MIDDLE OF NEXT WEEK. MODELS CONTINUE TO BE COMPLETELY OUT OF PHASE AT THE END OF NEXT WEEK WITH THE GFS SHOWING A DECENT TROF ALONG THE WEST WHILE THE ECMWF HAS A PRETTY SIZABLE RIDGE ALONG THE SAME LONGITUDE. && .AVIATION...29/1800Z. A WEAK FRONTAL SYSTEM IS SAGGING TO THE SOUTH IN AN ATTEMPT TO BRING SOME LIGHT SHOWERS TO THE REGION NORTH OF POINT CONCEPTION THIS AFTERNOON AND SOUTH OF POINT CONCEPTION TONIGHT. VFR CONDITIONS WILL OCCASIONALLY YIELD TO MVFR CONDITIONS DUE TO CEILING OR VISIBILITY RESTRICTIONS AS THE PRECIPITATION SLIDES SOUTH THROUGH THE AREA. SOME TAF SITES WILL NOT RECEIVE ANY PRECIPITATION. KLAX AND KBUR...INCREASING CLOUDS WILL BKN SKIES TONIGHT AND A SLIGHT CHANCE OF A SHOWER. VFR WITH OCCASIONAL MVFR CONDITIONS. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH (SEE LAXNPWLOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WATCH (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...WOFFORD AVIATION...SWEET SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 29, 8:25 AM PST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 825 AM PST WED FEB 29 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-011400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 825 AM PST WED FEB 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT A WIND ADVISORY WILL BE IN EFFECT FROM 9 AM THIS MORNING ACROSS THE ANTELOPE VALLEY WITH GUSTS TO AROUND 45 MPH THROUGH THIS EVENING. A GALE WATCH IS IN EFFECT FOR LATE TONIGHT FOR PORTIONS OF THE OUTER AND INNER WATERS WITH WIND GUSTS POSSIBLE TO 35 KNOTS BY EARLY THURSDAY MORNING. THERE WILL BE LIGHT SHOWERS ACROSS PORTIONS OF SAN LUIS OBISPO AND WESTERN SANTA BARBARA COUNTIES THIS MORNING. THE COLD FRONT SHOULD WEAKEN BRINGING A VERY SLIGHT CHANCE OF SHOWERS FOR VENTURA AND LOS ANGELES COUNTIES LATE THIS AFTERNOON AND EVENING HOURS. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WATCH.................SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THE GALE WATCH WILL CONTINUE THROUGH THURSDAY EVENING FOR THE INNER WATERS...AND EARLY FRIDAY MORNING FOR THE SOUTHERN PORTION OF THE OUTER WATERS. WIND GUSTS POSSIBLE TO 35 KNOTS. * GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WOFFORD/KAPLAN
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 8:48 PM PST | Small Craft Advisory | LOX | 66 hr | |
| Feb 28, 9:16 PM PST | Wind Advisory | LOX | 24 hr | |
| Feb 29, 3:08 AM PST | Gale Watch | LOX | 24 hr | |
| Feb 29, 1:58 PM PST | Wind Advisory | LOX | Los Angeles | 70 hr |
| Feb 29, 2:30 PM PST | High Surf Advisory | LOX | 50 hr | |
| Feb 29, 2:30 PM PST | Small Craft Advisory for Hazardous Seas | LOX | 12 hr |
Nearby
High Wind Watches in California, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.